MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3006697299-2025-00102: a facility reported that the cusa excel 36khz straight handpiece (c2602) refused to work several times during the (b)(6) surgery.The dysfunction extended the procedure by approximately 30 minutes, including the time to turn on the cusa device again and get a new hose.There was no patient injury.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Additional information: "the handpiece worked very well, only the connector twist lock was stiff.We performed the maintenance to ensure it stays that way under the ppp contract." investigation findings: the excel 36khz straight handpiece each1 (c2602) was returned for evaluation: device history record (dhr) - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident were observed.Failure analysis - through the device evaluation the reported incident was confirmed.There is a connector problem, and the lock on the connector is stiff and needs to be greased.To resolve the issues, the maintenance has been performed, the housing and all the o-rings of the cooling circuit have been exchanged, and the calibration, safety and the final test according to the manufacturer's specification have been performed.Root cause - the complaint is confirmed as an issue with the connector plug due to the lock on it being stiff.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22878765
Report Number3006697299-2025-00101
Device Sequence Number5776306
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown